MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS A/B/D MONO & REV GRP 5X20; MTS GEL CARDS - BLOOD GROUPING REAGENTS

MICROTYPING SYSTEMS MTS A/B/D MONO & REV GRP 5X20; MTS GEL CARDS - BLOOD GROUPING REAGENTS
Catalog Number MTS080515
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details as per windchill (b)(6): the customer stated that they had processed quality control samples to validate the ortho mts system and that the results were as expected on the day of the reported events.The card storage conditions were aligned with ortho's recommendations.The sample preparation protocol was not provided by the customer.The e-connectivity results report for testing performed on this customer's ortho vision swift idmts analyzer were extracted and confirmed the pattern of reactions as described by the customer.A review of manufacturing batch record of ortho mts a/b/d monoclonal & reverse grouping card lot 051424037-02 was requested to be carried out at ortho's manufacturing site.The device history record for this lot was reviewed and no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results; no gel card defects were identified during qc inspection.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.Formulation stage batch record (anti-d lot 050624041) associated with this id-mts gel card lot was reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There were no product nonconformances related to this customer complaint.The lot met all specifications, all in-process and product release criteria.(b)(4) as part of the investigation, retain testing of mts abd monoclonal and reverse gel card lot 05142037-02 was requested of ortho's manufacturing site.Mts a/b/d monoclonal and reverse grouping card lot 05142037-02 performed as intended.Mts a/b/d monoclonal and reverse grouping card lot 05142037-02 retention cards were tested on the ortho vision analyzer and manually on the ortho workstation with diluent 2 plus lot mdp239, (b)(4) affirmagen lot 8a842, albaq-chek lot v277520, and donors: (b)(6) (rh+), (b)(6) (rh=) and (b)(6) (weak d).A total of 100 retention cards were visually inspected for defects and none were found.All results were as expected.Product testing with retain cards performed as intended.No discrepant results obtained with albaq-chek and donor samples.Mts a/b/d monoclonal and reverse grouping card lot 05142037-02 performed as expected.Unable to confirm customer complaint.(b)(4) the customer said the patient may have a d(rh1) variant and requested no more investigation.The review of the worldwide complaint databases was performed for ortho mts a/b/d monoclonal & reverse grouping card lot 051424037-02 through to 04 november 2024.No other complaint was reported against this sub lot for call area falsepos.No trend was identified.(b)(4) no further investigation was performed on these incidents.The potential assignable cause of the discrepant positive d(rh1) typing results may be sample related, patient possibly having a d variant.No general product failure was identified.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagents and analyzer to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported.Events.
 
Event or Problem Description
Report 2 of 3.Cms (b)(4); windchill (b)(4).The customer reported to (b)(4) what was described as discrepant positive d(rh1) typing results for a patient sample using ortho mts a/b/d monoclonal & reverse grouping card lot 051424037-02 in conjunction with their ortho vision swift id-mts analyzer (b)(6).Complainant/complaint reporter: ms.(b)(6) - senior technician.Date of event: 23 october 2024, reported on: 23 october 2024 by the customer by email to the (b)(4) helpdesk reagents: ortho mts a/b/d monoclonal & reverse grouping card lot 051424037-02, expiry date 16feb2025, manufacture date 16may2024 other reagent: bench anti-d manufactured by competitor, lot v260630, expiry date 12jul2025.Patient information: patient is a male, 70 years old.Patient diagnoses: chf, hypertension, dyslipidemia, post cabg, tobacco and alcohol dependence, abdominal swelling and lower extremity edema.Patient was known to be a d(rh1) negative (at customer's laboratory on (b)(6) 2009).No recent transfusions were known at their facility or neighboring facilities.No further information was provided.The customer reported that on (b)(6) 2024, they had tested three times three different samples from this patient for d(rh1) typing using ortho mts a/b/d monoclonal grouping & reverse card lot 051424037-02 in conjunction with their ortho vision swift id-mts analyzer (b)(6) and that they had obtained two times a positive reaction (2+ reaction strength) and once a mixed field condition code with the anti-d(rh1) reagent.The customer reported that on the same day, they had tested these three patient samples for d(rh1) antigen typing in tube method and for weak d(rh1) typing using anti-d manufactured by a competitor lot v260630 and that they obtained each time negative results in both methods (no further information was provided on this testing performed).No further detail provided.The customer reported that a d(rh1) negative result was reported to the physician.The customer reported that no patient was harmed as a result of the reported events.

Brand Name
MTS A/B/D MONO & REV GRP 5X20
Common Device Name
MTS GEL CARDS - BLOOD GROUPING REAGENTS
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20737147
Report Number1056600-2024-00033
Device Sequence Number20953255
Product Code QHR
UDI-Device Identifier10758750005932
UDI-Public(01)10758750005932(17)250216(11)240516(10)0514243702
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2025
Device Catalogue NumberMTS080515
Device Lot Number051424037-02
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Initial Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age70 YR
Patient SexMale